MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Codes Burst Container or Vessel (1074); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the echelon was shaped with a shaping needle and heated to set the shape.When the shaping needle was pulled out to prepare for the delivery of echelon, it was found that the outer layer of the microcatheter tip showed signs of melting.It was reported catheter rupture occurred during an aneurysm embolization.The catheter was ruptured in the distal section.There was no friction or difficulty during delivery.Aside from the rupture, there was no other damage to the catheter.The microcatheter did not enter the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.There is no patient involved in this event.Ancillary devices include a bridge silver snake da guide catheter, transcend guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the catheter damage was not determined.The catheter was 6-8cm away from the heat source.The heat source was used on the catheter for 20-30 seconds.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The shaping heat source used during the event was not returned for analysis.Visual inspection/damage location details: no damages were found with the echelon-10 micro catheter hub.No damages or irregularities were found with the micro catheter body.The distal ~2.8cm of the catheter exhibit severe tip shaping damage (melting).No damages or irregularities were found with the distal tip or marker band (other than the melting).No rupture was observed.Testing/analysis: the echelon-10 micro catheter total length was measured to be ~155.0cm and the usable length was measured to be ~1 47.2cm, which is within specification (specification: total (ref) = 155cm, usable: 147cm ± 1.5cm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture¿ could not be confirmed, however, the report of catheter melting was confirmed.It is likely the damages occurred during the tip shaping process.Possible causes of the damages include but not limited to using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), due to holding the device against the heat source too long (> 10 seconds).Customer reported catheter was held 6-8cm from the heat source and the heat source was used on the catheter 20-30 seconds.It is likely the reported time held within the heat source contributed towards the reported catheter melting.H6.Coding updated based on analysis findings medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19583224
Report Number2029214-2024-01115
Device Sequence Number3266529
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB564799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/26/2024
08/12/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/22/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown